Family of teen who suffered brain damage after taking ecstasy posts video

(FOX NEWS) The family of a Scottish teenager who is reportedly suffering from brain damage after taking an ecstasy pill in June has posted a video on Facebook of the 16-year-old to thank her supporters.

Amy Thomson, 16, now struggles to move her arms and slurs her speech as she’s bound to a wheelchair. Fox 5 NY reported that Thomson was admitted to the hospital earlier this summer after taking a crystal capsule of MDMA at a house party.

 

Thanks everyone.Thank you for your support everyone.

Posted by Tricia Thomson on Monday, September 7, 2015


Upon being admitted to the hospital, Thomson was in a coma for weeks, the news station reported. Today, she is at a rehabilitation facility in Glasgow and occasionally visits her family at home.

According to the National Institute on Drug Abuse, MDMA has become a popular drug because of the positive effects that a person may experience within an hour after taking a single dose. Users may feel mental stimulation, emotional warmth, empathy toward others, a general sense of well-being and decreased anxiety. However, the drug can also produce a number of dangerous and adverse side effects including nausea, high blood pressure, seizures, loss of consciousness and in severe cases hypothermia. The drug can also cause death.

 

Up Next:


  • Popular

  • Recent

Stories you may be interested in - includes Advertiser Stories